Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 9, 2001, 11:10 PM CDT for Clark County, South Dakota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 11:10 PM CDT (04:10 UTC)
- Expired
- Jun 10, 2001, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Clark County, SD
The radar
The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:55 PM CDT | Hail 0.75 | Garden City, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 100410 SVRABR SDC025-029-037-051-100500- /NEW.KABR.SV.W.0071.100410-100500/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1110 PM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN NORTHEAST SOUTH DAKOTA CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA DAY COUNTY IN NORTHEAST SOUTH DAKOTA GRANT COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL MIDNIGHT CDT * AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF FLORENCE TO 7 MILES NORTHWEST OF CROCKER...OR FROM 16 MILES SOUTHEAST OF WEBSTER TO 22 MILES NORTH OF CLARK...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CROCKER AROUND 1120 PM CDT BRADLEY AROUND 1125 PM CDT WALLACE AROUND 1130 PM CDT FLORENCE AROUND 1135 PM CDT GARDEN CITY...HILLCREST COLONY AROUND 1150 PM CDT RAUVILLE AROUND 1155 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.& REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4530 9699 4515 9792 4492 9783 4497 9701 BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:55 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 8:55 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUN 9 2001
STRONG TO SEVERE THUNDERSTORMS AFFECTING PORTIONS OF THE CWA THIS
EVENING. ZONES ALREADY UPDATED EARLIER THIS EVENING FOR SEVERE
THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY MORNING. NO OTHER CHANGES
PLANNED AT THIS TIME.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT/1AM MDT
FOR PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA.
ECKBERGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 39 min |
| Jun 9, 8:47 PM CDT | Tornado Warning | ABR | McPherson | 43 min |
| Jun 9, 9:07 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 23 min |
| Jun 9, 9:21 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 24 min |
| Jun 9, 9:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 32 min |
| Jun 9, 9:29 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Lyman, Stanley | 46 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 31 min |
| Jun 9, 9:46 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 44 min |
| Jun 9, 9:50 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Jun 9, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | ABR | Day | 26 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 27 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 42 min |
| Jun 9, 10:23 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 37 min |
| Jun 9, 10:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 47 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 61 min |
| Jun 9, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 30 min |
| Jun 9, 11:05 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 40 min |
| Jun 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 50 min |
| Jun 9, 11:18 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 27 min |
| Jun 9, 11:21 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 39 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 34 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 10, 12:03 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 42 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 18 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.